# SDR AALA990503

- Difficulty date: April 12, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N412AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49323
- Engine: Pwa JT8D217C
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Part number: 808904
- Condition: Broken
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: X, J
- Precautionary procedure: A

## Discrepancy

SYR - FLT 303 - DURING CRUISE AT 31,000 FEET, FLIGHT CREW HEARD A LOUD NOISE LIKE A COMPRESSOR STALL.  CAPTAIN NOTICED NR 1 ENGINE N2 DROPPED TO IDLE POWER.  FLIGHT CREW DECLARED AN EMERGENCY, SECURED NR 1 ENGINE AND DIVERTED TO SYR.  AIRCRAFT LANDED SYR WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND THE NR 1 ENGINE TURBINE FAILED.  REPLACED NR 1 ENGINE, PERFORMEDENGINE RUN UP.  SYSTEM GROUND CHECKED NORMAL OPERATION.A 4TH STAGE  TURBINE BLADE FAILED JUST ABOVE THE ROOT PLATFORM DUE TO HIGH CYCLE FATIGUE.   THE LIBERATION OF THE BLADE CAUSED EXTENSIVE DAMAGE TO THE 3RD AND 4TH STAGE AND SUBSEQUENTLY CA USED COMPRESSOR STALL.  (M)
